Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 28, 2014, 05:46:44 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632069
  • Total Topics: 47855
  • Online Today: 205
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 1
Guests: 179
Total: 180

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: What to substitute for Videx EC?  (Read 3288 times)

0 Members and 1 Guest are viewing this topic.

Offline Blixer

  • Member
  • Posts: 712
What to substitute for Videx EC?
« on: June 03, 2006, 02:36:32 PM »
I've had a rough time getting started on meds.  My first experience was with Sustiva and Epzicom in a double blinded study.  I knew about the sustiva but not the Epzicom.  After 17 days I developed extreme pain in the legs, ankles and feet, so the medication was stopped.  At my request, the study was unblinded.  (Basically I said I wasn't going back on anything unless I knew what it was).  So after 24 days off medication the pain still had not totally resolved, but we decided to start again. This time I was on sustiva, epivir, and videx EC.  I had a return of pain, but not nearly as bad.  Now, 18 days into the new combo it seems that the pain is starting to reduce significantly (or it could be a trick...these meds have tricked me before). I'm still having some leg, ankle and foot pain.  This is mainly muscle pain.  The calf muscles are extremely sore to touch but not sore to movemement.  At any rate, I've also had some muscle pain in the forearms and some pain in the hands.  This has lessened over the past couple of days too.  I'm still having some buring/tingling in the tops of the feet, hands, tongue, and lips.  I was informed on Wednesday that the studies committee was concerned aboutg the Videx EC because of it's tendency to cause perpherial neuropathy.  So we may be pulling that and substituting something else.  Any suggestions of waht might be good to substitute for the Videx EC given the pain problems I've had.  Ironically, I was all prepared for the GI side effects and I had none. I was prepared for the other side effects of sustiva, and basically had none.  Only the pain, which I'm told is an extremely rare side effect.

Any suggestions or thoughts?
David
Diagnosed 1/9/06
8/27/2007 CD4 598, 29%, VL 58 (72 wks)
11/19/2007 CD4 609, 30%, VL < 50 (84 wks)
2/11/2008 CD4 439, 27%, VL <50 (96 wks)
5/5/2008 CD4 535, 28%, VL <50 (108 wks)
10/20/2008 CD4 680, 28%, VL <50 (132 wks)
Changed to Atripla in 2012
1/14/2013 CD4 855, 35%, VL <40

Offline gerry

  • Member
  • Posts: 522
  • Joined AM Feb 2003
Re: What to substitute for Videx EC?
« Reply #1 on: June 03, 2006, 03:22:54 PM »
Viread would be the most logical next NRTI choice.  The other 2 NRTIs (D4T and AZT) would have the same concerns as the DDI.  If it still causes a problem, you might need to consider unconventional combos, such as a PI-NNRTI combo.

Offline Blixer

  • Member
  • Posts: 712
Re: What to substitute for Videx EC?
« Reply #2 on: June 03, 2006, 10:44:12 PM »
Thanks gerry!  At least I'll be prepared when I go talk to my doc.  Needless to say, after an unsuccessful first start and then the continuing pain for 50 days now I'm beginning to lose a bit of confidence in my doc.  I'm actually in a study and I think they just don't listen too well. I don't think they have a concept of what has been going on with me.  I did get a backup plan and see a new doc this past week.  She actually listened to me and already has a plan for changing meds if we need to do that. 
David
Diagnosed 1/9/06
8/27/2007 CD4 598, 29%, VL 58 (72 wks)
11/19/2007 CD4 609, 30%, VL < 50 (84 wks)
2/11/2008 CD4 439, 27%, VL <50 (96 wks)
5/5/2008 CD4 535, 28%, VL <50 (108 wks)
10/20/2008 CD4 680, 28%, VL <50 (132 wks)
Changed to Atripla in 2012
1/14/2013 CD4 855, 35%, VL <40

Offline muffle

  • Member
  • Posts: 6
Re: What to substitute for Videx EC?
« Reply #3 on: June 15, 2006, 02:37:46 AM »
The two main substitute of Videx seems to be Zerit (d4T) and the protease inhibitor Viracept (nelfinavir). I heard about it through this site:-

http://www.drugdelivery.ca/s3811-s-VIDEX.aspx

But I heard that Videx is a good medication , as an antiviral for HIV, it's good.

Offline gerry

  • Member
  • Posts: 522
  • Joined AM Feb 2003
Re: What to substitute for Videx EC?
« Reply #4 on: June 15, 2006, 10:36:15 AM »
Where in that site did it say that D4t and nelfinavir are the "main substitutes" for Videx?  I'd be very skeptical about getting information from a site that's in the business of selling these drugs on-line.

Offline Blixer

  • Member
  • Posts: 712
Re: What to substitute for Videx EC?
« Reply #5 on: June 15, 2006, 09:58:26 PM »
Well, for now I'm sticking with the Videx EC.  I didn't see a great improvement in things after being on it for 21 days.  VL dropped from 606 to 414 but the CD4s also dropped from 640 to 576 and the % went down from 22% ato 18%.  But I'm told that with being on meds for 17 days, then off for 22 days, then back on, that 3 weeks isn't enough time to really expect a big change.  I'm still having some pain, mainly in the legs, ankles, and feet.  They are not swollen, but they just feel tight and aching.  Sometimes I get the burning and pins and needles feeling.  But at least this is so much better than when I was on the Epzicom.  And maybe things would have resolved with the Epzicom too, but I was in horrible pain with it.  This is at least tolerable for the short term. I hope I don't have to live like this.  But I can at least sleep though the night and the pain doesn't wake me up.  I was only getting a couple hours of sleep a night before.

My biggest concern is the connection between Videx and pancreatitus and perpherial neuropathy.  But I guess I'll stick with it for now.  I have lost a bit of confidence in my doctor. I'm in a study and sometimes I wonder if he is more interested in the study than in me.  That's why I now have a "second opinon" doctor that I'm bouncing things off of.

Thanks for the input!
David
Diagnosed 1/9/06
8/27/2007 CD4 598, 29%, VL 58 (72 wks)
11/19/2007 CD4 609, 30%, VL < 50 (84 wks)
2/11/2008 CD4 439, 27%, VL <50 (96 wks)
5/5/2008 CD4 535, 28%, VL <50 (108 wks)
10/20/2008 CD4 680, 28%, VL <50 (132 wks)
Changed to Atripla in 2012
1/14/2013 CD4 855, 35%, VL <40

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.